Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 31, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 20, 2018, 2:14 PM PDT. It took effect at Mar 20, 2018, 3:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2018, 2:14 PM PDT (21:14 UTC)
- In effect from
- Mar 20, 2018, 3:00 PM PDT
- Expired
- Mar 21, 2018, 4:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
356 WHUS76 KEKA 202114 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 214 PM PDT Tue Mar 20 2018 PZZ475-210515- /O.NEW.KEKA.SC.Y.0031.180320T2200Z-180321T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 214 PM PDT Tue Mar 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PDT WEDNESDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 4 AM PDT Wednesday. * WINDS...Southeast winds 15 to 20 kt with gusts to 25 kt possible this evening. * WAVES/SEAS...Combined seas around 7 to 8 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
409 WHUS76 KEKA 210335 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 835 PM PDT Tue Mar 20 2018 PZZ475-211100- /O.CON.KEKA.SC.Y.0031.000000T0000Z-180321T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 835 PM PDT Tue Mar 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY... * WINDS...Southeast winds 15 to 20 kt with gusts to 25 kt possible this evening. * WAVES/SEAS...Combined seas around 8 to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
932 WHUS76 KEKA 211017 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 317 AM PDT Wed Mar 21 2018 PZZ475-211830- /O.CON.KEKA.SC.Y.0031.000000T0000Z-180321T1100Z/ /O.NEW.KEKA.SC.Y.0032.180322T0000Z-180322T2100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 317 AM PDT Wed Mar 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM PDT THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 5 PM this afternoon to 2 PM PDT Thursday. * WINDS...Southerly winds will briefly be decreasing this morning. Winds will then increase to 15 to 25 kt this afternoon and evening with occasional gusts to 35 kt late tonight and into Thursday morning. * WAVES/SEAS...Combined seas around 8 to 10 ft subsiding throughout the day. Seas then build to 10 to 12 ft Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-211830- /O.NEW.KEKA.SC.Y.0032.180322T0500Z-180322T1200Z/ Pt St George to Cape Mendocino out 10 nm- 317 AM PDT Wed Mar 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM PDT THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 5 AM PDT Thursday. * WINDS...South increasing to 10 to 20 kt this evening. Isolated gusts up to 35 kt with the strongest winds occurring around Cape Mendocino. * WAVES/SEAS...Southwest around 5 ft at 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-211830- /O.NEW.KEKA.SC.Y.0032.180322T0000Z-180322T1800Z/ Cape Mendocino to Pt Arena out 10 nm- 317 AM PDT Wed Mar 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 5 PM this afternoon to 11 AM PDT Thursday. * WINDS...South increasing to 15 to 25 kt this evening. Isolated gusts up to 35 kt with the strongest winds occurring around Cape Mendocino. * WAVES/SEAS...Southwest around 6 to 8 ft at 10 seconds and subsiding throughout the day. Seas then build to 8 to 10 ft Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-211830- /O.NEW.KEKA.SC.Y.0032.180322T0000Z-180322T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 317 AM PDT Wed Mar 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 5 PM this afternoon to 11 AM PDT Thursday. * WINDS...Southerly winds around 10 to 15 kt. Winds will then increase to 15 to 25 kt this afternoon and evening with occasional gusts to 35 kt late tonight. * WAVES/SEAS...South around 6 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 5:38 AM PDT, 8 hours 36 minutes earlier.
Area forecast discussion, Mar 20, 5:38 AM PDT, 8 hours 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 538 AM PDT Tue Mar 20 2018 .SYNOPSIS...An offshore storm will bring periods of light to moderate rain to Northwest California through much of the week. Cooler air and lower snow levels are expected toward the end of the week into the early portion of the weekend. && .DISCUSSION...High and mid layer clouds have been streaming over the region through the night in advance of a positively tilted upper trough centered well offshore to our southwest. There have been radar returns aloft over the coastal waters through the night and brief light rain or sprinkles will be possible this morning. Guidance continues to indicate moist southwesterly flow ramping up this afternoon and evening as a shortwave trough moves over the area. GFS, ECMWF, GEM and higher resolution models continue to indicate the best potential for modest rainfall south of the King Range with this first wave of rain tonight. The offshore upper trough will start to transition eastward toward the coast on Wednesday and light to moderate rain should steadily increase through the day into the evening hours. The cold front will move across the region Wednesday night into the early morning hours of Thursday. Expect widespread rain and perhaps a period of heavy rain as the boundary intersect the coastal mountains. Snow levels will remain fairly high during this time period and do not anticipate any winter weather concerns. Snow levels will start to fall to pass levels on Thursday behind the cold front, however the precipitation will most likely diminish in frequency and intensity. The break will be short lived. Guidance continues to indicate a cold upper low parking offshore the Pacific Northwest Thu through Sat. Several shortwave features are expected to pin-wheel southeastward from the low center toward Northwest California generating bouts of rain, snow and possible hail. The first wave of colder rain is expected late Thu night into Friday, followed by a second and perhaps colder shot on Saturday. There will be a threat for snow over the mountain passes Friday through Saturday. Exact snow levels are still somewhat sketchy as this storm does appear to be warmer compared to the last several that brought low elevation snowfall to the area. Current estimates are for snow to fall between 2000 and 3000 ft. Shallow instability and showers will linger on the backside of the trough on Sunday, so maintained at least a slight chance of rain and snow showers. Upper ridging/warming aloft and offshore wind flow should result in drier conditions Sun Night and Monday. The models indicate a warm front moving over the ridge on Monday and Tuesday, however the southern extent of the rain is most likely overdone so will keep the forecast dry. && .AVIATION...High clouds are filtering overhead this morning leaving us with VFR conditions so far. This will gradually change throughout the day as a storm system enters the region. Light rain showers will be possible through the morning hours, but southerly winds should keep the coast relatively rain free. Rain will become more widespread by the late afternoon and evening hours which should drop terminals down to MVFR conditions. && .MARINE...Light winds and low seas will persist through the morning hours; however, conditions will gradually change this afternoon and evening as a storm system approaches the region. Winds will be increasing from the south and becoming fresh to strong in strength by this evening. The strongest of the winds should occur over the southern inner waters and may warrant a Small Craft Advisory from roughly 2PM(21Z) through 2AM(9Z) Wednesday morning. The second and more potent round of winds and larger seas will arrive on Wednesday and Thursday and then continue through Friday. Combined wave heights are expected to grow to the low to mid teens and continue through the weekend. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 20, 5:43 AM PDT, 8 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 543 AM PDT Tue Mar 20 2018 CAZ101>113-211245- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 543 AM PDT Tue Mar 20 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Lower snow levels and periods of snow are expected Thursday through Saturday. Winter weather driving conditions will be possible over the mountain passes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.